I had a one-time high-risk sexual exposure to STDs. After this, I:
@ 44 days experienced 3-4 days fever (38.5 Celsius) and vomiting, took Controloc and Paralen medicaments prescribed by GP for a week
@ 75 days was tested at STD clinic for HIV, HCV, HCB, syphilis, gonorrhea, chlamydia
Tests came back positive for chlamydia and I received antibiotics treatment. All other STDs were tested negative.
My questions are: Given the facs above, what is the likelihood I contracted HIV or HCV and tested falsely negative at 75 days? Do you consider my testing period reliable? Do the medicaments I took or the chlamydia infection prolong the window period for HIV or HCV? Do you recommend further testing? If yes, when?
Welcome to our Forum. The tests use for diagnosis of HIV are among the most reliable tests for infection ever created and when used at the proper time are highly reliable. In your case you were tested more than 10 weeks after your exposure which is a time when the tests would be entirely reliable. Believe your test results. You did not get HIV from the exposure you describe. Antibiotics do not change the reliability of tests for HIV in any way.
As far as hepatitis C is concerned, hepatitis C is not a heterosexually transmitted infection. It is spread through injection of infected material deep into tissue. It is also rarely spread be rectal intercourse. If you do not have rectal intercourse, you are not at risk for hepatitis C. Furthermore, like HIV, the tests for hepatitis C are very reliable and should be believed. Nothing you have said above suggests any need to worry about hepatitis C.
From what you tell me, you o not need further testing. I hope this comment is helpful to you. EWH
Thank you. It was indeed a heterosexual contact, with her STD status unknown.
Can you please answer my question regarding chlamydia infection I contracted from this exposure? Does chlamydia have any effect on the HIV window period? If she had also HIV, would HIV be transmitted together with chlamydia? In other words, do my positive tests for chlamydia and negative tests for HIV mean that she did not have HIV?
And my last question: Could my symptoms (fever, vomiting) at 44 days after risk possibly be a light form of acute HIV infection and why?
Let me be a bit more concrete, neither anitbiotics given for chlamydial infection, nor the infection itself have any effect on the time it takes for an HIV test to become positive. That is the reason I told you to believe your test results.
That you do not have HIV from this exposure does not have any impact on whether or not your partner had HIV although it is quite unlikely that she did.
When symptoms and test results disagree, it is because the symptoms are not due to HIV, not because of problems with the test. Believe the test results. EWH
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.